Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 323, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2004, 4:24 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 4:24 AM CDT (09:24 UTC)
- Expired
- Jul 5, 2004, 5:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 050924
SVRTUL
OKC113-147-051030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
424 AM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 530 AM CDT
* AT 424 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTHWEST OF HULAH TO 7 MILES WEST OF
FAIRFAX...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RAMONA...
OCHELATA...DEWEY...COPAN...PAWHUSKA...SHIDLER...AVANT...WYNONA...
FAIRFAX...BARNSDALL...BURBANK...OKESA...PEARSONIA...BIGHEART...
FORAKER...HULAH...GRAINOLA AND BARTLESVILLE.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR SEVERAL MILES AHEAD OF THE HEAVY RAIN AND
HAIL. MOVE TO A SAFE PLACE NOW.
LAT...LON 3700 9583 3646 9583 3650 9671 3656 9675
3654 9699 3699 9670
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 5, 3:20 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 320 AM CDT MON JUL 5 2004 ONCE AGAIN ANOTHER ROUND OF STORMS OVER THE PLAINS DURING THE NIGHT. ORIGINAL MCS THAT DEVELOPED OVER CENTRAL AND SOUTH CENTRAL KS LATE LAST EVENING HAS RACED OFF TO THE NORTHEAST AND CURRENTLY MOVING FROM NORTHEAST KS INTO NORTHERN MO. IN THE WAKE OF THAT COMPLEX AN APPROACHING SHORTWAVE AND A MODEST LOW LEVEL JET HAVE RESULTED IN THE DEVELOPMENT OF A SECOND COMPLEX. SECOND SYSTEM CURRENTLY RACING EASTWARD ACROSS SOUTHERN KS TRAILING DOWN INTO NORTH CENTRAL OK. SOUTHERN EXTENT OF THIS SYSTEM WILL IMPACT NORTHERN ZONES THIS MORNING...SO WILL LET FLASH FLOOD WATCH OVER KANSAS BORDER COUNTIES CONTINUE THROUGH THE MORNING AND ADD A FEW MORE COUNTIES EXTENDING INTO NORTHWEST AR COUNTIES BORDERING MO. STRONG WINDS WILL BE THE MAIN THREAT OVER THE NEXT SEVERAL HOURS BESIDES THE THREAT FOR SOME ADDITIONAL HEAVY RAIN IN AREAS THAT ARE ALREADY PRETTY WELL SATURATED. SYSTEM EXPECTED TO BE OUT OF THE AREA BY AROUND MIDDAY...BUT WILL HANG ONTO SOME SLIGHT CHANCE POPS FOR THIS AFTERNOON OVER ABOUT THE NORTHERN HALF OF THE AREA. MORE OF THE SAME IN STORE FOR LATE TONIGHT AS ANOTHER COMPLEX IS ANTICIPATED TO DEVELOP OVER NEB AND WESTERN KS THIS EVENING...THEN ROLL TOWARD THE AREA DURING THE NIGHT. BELIEVE STORMS WILL REMAIN NORTHWEST OF THE AREA THROUGH MUCH OF THE NIGHT...BUT WILL INCLUDE POPS FOR FAR NORTHWEST PART OF THE AREA TOWARD DAYBREAK ON TUESDAY. INCREASING CHANCES FOR RAIN WILL SPREAD SOUTHWARD ACROSS THE AREA DURING THE DAY ON TUESDAY AS SURFACE BOUNDARY SAGS INTO THE AREA. BOUNDARY EXPECTED TO LINGER SOMEWHERE IN THE REGION THROUGH TUESDAY NIGHT INTO WEDNESDAY...SO WILL CONTINUE WITH CHANCE POPS ACROSS THE BOARD. HOPEFULLY DRIER WEATHER FOR THE LATTER HALF OF THE WEEK WITH SOUTHERLY RETURN FLOW SETTING UP ONCE AGAIN. TEMPS THROUGH THE WEEK PRETTY MUCH EXPECTED TO BE NEAR SEASONAL NORMS WITH THE EXCEPTION OF TUESDAY/TUESDAY NIGHT. SLIGHTLY COOLER TEMPS EXPECTED MAINLY OVER NORTHERN AREAS BEHIND THE APPROACHING SURFACE BOUNDARY FOR TUESDAY AND TUESDAY NIGHT. PRELIM NUMBERS: TUL 94 74 85 67 / 20 20 50 30 FSM 94 72 89 67 / 10 10 40 30 MLC 92 73 89 70 / 10 10 40 30 BVO 91 70 84 64 / 30 30 50 30 FYV 90 69 84 64 / 30 10 50 30 BYV 90 69 84 65 / 30 10 50 30 MKO 92 72 86 68 / 20 10 50 30 MIO 92 70 84 64 / 30 30 50 30 F10 92 73 86 69 / 10 10 50 30 HHW 92 73 91 72 / 10 10 40 30 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 1000 AM CDT TODAY FOR ZONES ARZ001...ARZ002. OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT MONDAY FOR ZONES OKZ054>058....OKZ061>063.
Hazardous weather outlook, Jul 4, 9:55 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 955 PM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 955 PM CDT SUN JUL 4 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORMS LIKELY ACROSS FAR NORTHEAST OKLAHOMA AFTER MIDNIGHT... A COMPLEX OF STORMS CONTINUES TO MARCH ACROSS SOUTH CENTRAL KANSAS AND NORTHWEST OKLAHOMA THIS EVENING. A SOUTHWESTERLY LOW LEVEL JET WILL CONTINUE TO INTENSIFY AS THE NIGHT PROGRESSES...ALLOWING THE COMPLEX TO MAINTAIN ITS STRENGTH AS IT MOVES INTO NORTHEAST OKLAHOMA AFTER MIDNIGHT...LIKELY ORGANIZING INTO A LINE OF STORMS AFFECTING AREAS NORTH OF A TULSA TO FAYETTEVILLE LINE. SUFFICIENT ELEVATED INSTABILITY EXISTS FOR SOME OF THE STORMS TO BE SEVERE...WITH HAIL TO THE SIZE OF PENNIES AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR FLASH FLOODING...AND FLOODING WILL CONTINUE TO BE A THREAT WITH ANY THUNDERSTORM COMPLEX THAT AFFECTS THE AREA. ALSO...SEVERAL AREA RIVERS REMAIN IN FLOOD. PLEASE REFER TO THE LATEST FLOOD STATEMENTS /OKCFLSTUL/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY LATE TONIGHT. IN ADDITION...ACTIVATION IN RESPONSE TO FLASH FLOODING OR ONGOING RIVER FLOODING MAY ALSO BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL LIKELY WEAKEN BY LATE MORNING. OTHERWISE...THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER CHANCES OCCURRING TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 5, 3:30 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 330 AM CDT MON JUL 5 2004 ARZ001-002-OKZ054>063-051400- BENTON AR-CARROLL AR-CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK- OSAGE OK-OTTAWA OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK- 330 AM CDT MON JUL 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 559 IN EFFECT UNTIL 900 AM CDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN NORTHEAST OKLAHOMA CRAIG DELAWARE MAYES NOWATA OSAGE OTTAWA PAWNEE ROGERS TULSA WASHINGTON IN NORTHWEST ARKANSAS BENTON CARROLL
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:14 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 76 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.